Alert archive / Washington / River Flood Warnings in 2014
River Flood Warning 7, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Feb 17, 2014, 10:08 AM PST for Lewis County, Washington. It took effect at Feb 17, 2014, 10:15 AM PST. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2014, 10:08 AM PST (18:08 UTC)
- In effect from
- Feb 17, 2014, 10:15 AM PST
- Expired
- Feb 18, 2014, 3:19 AM PST
- In force
- 17 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, WA
The radar
The Portland,OR radar (KRTX), 104 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Newaukum River near Chehalis (NEWW1). The gauge peaked at 11.23 ft at Feb 17, 2014, 3:00 PM PST.
- Action stage
- 200.5 ft
- Minor stage
- 202.5 ft
- Moderate stage
- 204.5 ft
- Major stage
- 205.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12025000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
477
WGUS46 KSEW 171808
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
1008 AM PST MON FEB 17 2014
...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN WASHINGTON...
NEWAUKUM R NR CHEHALIS AFFECTING LEWIS COUNTY.
.FLOOD BULLETIN NO. 6
HEAVY RAIN OVERNIGHT DROVE THE NEWAUKUM RIVER ABOVE FLOOD STAGE THIS
MORNING. MINOR FLOODING IS FORECAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC041-180308-
/O.NEW.KSEW.FL.W.0007.140217T1815Z-140218T1119Z/
/NEWW1.1.ER.140217T1815Z.140218T0000Z.140218T0219Z.NO/
1008 AM PST MON FEB 17 2014
THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A
* FLOOD WARNING FOR
THE NEWAUKUM R NR CHEHALIS
* UNTIL LATE TONIGHT.
* AT 9:45 AM MONDAY THE STAGE WAS 10.5 FEET.
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 10 AM
MONDAY AND CREST NEAR 10.7 FEET AROUND 4 PM MONDAY. THE RIVER WILL
FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 10.5 FEET...FLOOD WATERS WILL INUNDATE MANY ROADS AND
RESIDENTIAL AND COMMERCIAL AREAS ALONG THE NEWAUKUM RIVER AND ITS
FORKS. FLOODING IN SOME AREAS MAY BE DEEP AND HAZARDOUS ESPECIALLY
NEAR RIVERS. IMPACTED ROADWAYS AND SURROUNDING AREAS INCLUDE
JACKSON HWY. AND TUNE...RUSH...SOMMERVILLE...GRIEL...HAMILTON...
TAUSCHER...GUERRIER...KIRKLAND...MACOMBER...RICE...SENN...LUCAS
CREEK...MIDDLE FORK AND NORTH FORK ROADS. A STAGE OF 10.5 ON THE
NEWAUKUM ROUGHLY CORRESPONDS TO PHASE 2 FLOOD IN THE LEWIS COUNTY
FLOOD SYSTEM.
&&
LAT...LON 4657 12248 4652 12289 4662 12305 4675 12295 4668 12286
4676 12264
$$2 follow-up statements
951
WGUS86 KSEW 180011
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
411 PM PST MON FEB 17 2014
...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN
WASHINGTON...
DESCHUTES RIVER NEAR RAINIER AFFECTING THURSTON COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
NEWAUKUM R NR CHEHALIS AFFECTING LEWIS COUNTY.
CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY.
SKOOKUMCHUCK RIVER NEAR BUCODA AFFECTING LEWIS AND THURSTON
COUNTIES.
CHEHALIS RIVER AT PORTER AFFECTING GRAYS HARBOR COUNTY.
.FLOOD BULLETIN NO. 9
SOUTH WEST REGION
MINOR FLOODING ON SOME SOUTHWEST WASHINGTON RIVERS WILL CONTINUE TONIGHT
AND TUESDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC067-180041-
/O.CAN.KSEW.FL.W.0006.000000T0000Z-140218T0442Z/
/DSRW1.1.ER.140217T1619Z.140217T1900Z.140217T2129Z.NO/
411 PM PST MON FEB 17 2014
THE FLOOD WARNING HAS ENDED FOR
THE DESCHUTES RIVER NEAR RAINIER
* AT 3:45 PM MONDAY THE STAGE WAS 9.9 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FELL BELOW FLOOD STAGE EARLY THIS AFTERNOON.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE 1:29 PM MONDAY EARLY
THIS AFTERNOON AND WILL CONTINUE TO FALL.
&&
LAT...LON 4677 12250 4690 12290 4704 12296 4704 12284 4695 12272
4683 12244
$$
WAC041-067-180811-
/O.CON.KSEW.FL.W.0008.000000T0000Z-140218T1720Z/
/BCDW1.1.ER.140217T2001Z.140217T2345Z.140218T0820Z.NO/
411 PM PST MON FEB 17 2014
THE FLOOD WARNING CONTINUES FOR
THE SKOOKUMCHUCK RIVER NEAR BUCODA
* UNTIL TUESDAY MORNING.
* AT 3:45 PM MONDAY THE STAGE WAS 14.6 FEET.
* FLOOD STAGE IS 13.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST EARLY THIS EVENING AROUND
14.8 FT AND WILL FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING.
* IMPACT...AT 13.5 FEET...THE SKOOKUMCHUCK RIVER IN THURSTON COUNTY
WILL FLOOD A FEW ROADS AND LOW PASTURE LANDS NEAR BUCODA.
&&
LAT...LON 4677 12251 4676 12274 4672 12286 4681 12293 4688 12278
4692 12260
$$
WAC041-180811-
/O.EXT.KSEW.FL.W.0007.000000T0000Z-140218T1105Z/
/NEWW1.1.ER.140217T1749Z.140217T2315Z.140218T0205Z.NO/
411 PM PST MON FEB 17 2014
THE FLOOD WARNING CONTINUES FOR
THE NEWAUKUM R NR CHEHALIS
* UNTIL LATE TONIGHT.
* AT 3:45 PM MONDAY THE STAGE WAS 11.2 FEET.
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER CRESTED AT 11.2 FEET AT 3 PM MONDAY AND WILL
CONTINUE TO FALL TO BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 10.5 FEET...FLOOD WATERS WILL INUNDATE MANY ROADS AND
RESIDENTIAL AND COMMERCIAL AREAS ALONG THE NEWAUKUM RIVER AND ITS
FORKS. FLOODING IN SOME AREAS MAY BE DEEP AND HAZARDOUS ESPECIALLY
NEAR RIVERS. IMPACTED ROADWAYS AND SURROUNDING AREAS INCLUDE
JACKSON HWY. AND TUNE...RUSH...SOMMERVILLE...GRIEL...HAMILTON...
TAUSCHER...GUERRIER...KIRKLAND...MACOMBER...RICE...SENN...LUCAS
CREEK...MIDDLE FORK AND NORTH FORK ROADS. A STAGE OF 10.5 ON THE
NEWAUKUM ROUGHLY CORRESPONDS TO PHASE 2 FLOOD IN THE LEWIS COUNTY
FLOOD SYSTEM.
&&
LAT...LON 4657 12248 4652 12289 4662 12305 4675 12295 4668 12286
4676 12264
$$
WAC067-180811-
/O.EXT.KSEW.FL.W.0009.140218T0222Z-140220T0036Z/
/CGMW1.1.ER.140218T0222Z.140218T1800Z.140219T1536Z.NO/
411 PM PST MON FEB 17 2014
THE FLOOD WARNING CONTINUES FOR
THE CHEHALIS RIVER NEAR GRAND MOUND
* FROM 6 PM MONDAY UNTIL WEDNESDAY AFTERNOON.
* AT 4:00 PM MONDAY THE STAGE WAS 13.6 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 6 PM MONDAY
AND CREST NEAR 15.3 FEET AROUND 10 AM TUESDAY. THE RIVER WILL FALL
BELOW FLOOD STAGE WEDNESDAY MORNING.
* IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL
FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD...
INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER
NEARBY FARM LANDS.
&&
LAT...LON 4672 12305 4677 12315 4682 12340 4693 12318 4690 12304
4681 12289
$$
WAC027-180811-
/O.CON.KSEW.FL.W.0010.140218T1618Z-140221T1637Z/
/CRPW1.1.ER.140218T1618Z.140219T1800Z.140221T0737Z.NO/
411 PM PST MON FEB 17 2014
THE FLOOD WARNING CONTINUES FOR
THE CHEHALIS RIVER AT PORTER
* FROM 8 AM TUESDAY UNTIL FRIDAY MORNING.
* AT 3:45 PM MONDAY THE STAGE WAS 19.7 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 8 AM
TUESDAY AND CREST NEAR 21.6 FEET AROUND 10 AM WEDNESDAY. THE RIVER
WILL FALL BELOW FLOOD STAGE THURSDAY NIGHT.
* IMPACT...AT 21.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR WILL
FLOOD LOW PASTURE LANDS AND SOME ROADS. HIGH TIDAL LEVELS AT
ABERDEEN WILL WORSEN FLOODING ALONG THE LOWER REACHES.
&&
LAT...LON 4682 12340 4689 12347 4689 12362 4706 12360 4707 12333
4693 12318
$$493
WGUS86 KSEW 180649
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1049 PM PST MON FEB 17 2014
...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN
WASHINGTON...
NEWAUKUM RIVER NEAR CHEHALIS AFFECTING LEWIS COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY.
CHEHALIS RIVER AT PORTER AFFECTING GRAYS HARBOR COUNTY.
SKOOKUMCHUCK RIVER NEAR BUCODA AFFECTING LEWIS AND THURSTON
COUNTIES.
.FLOOD BULLETIN NO. 12
SOUTH WEST REGION
HEAVY RAIN SUNDAY NIGHT AND MONDAY MORNING DROVE A FEW RIVERS IN
SOUTHWEST WASHINGTON OVER FLOOD STAGE ON MONDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC041-067-181449-
/O.CON.KSEW.FL.W.0008.000000T0000Z-140219T0241Z/
/BCDW1.2.ER.140217T2001Z.140218T0545Z.140218T1741Z.NO/
1049 PM PST MON FEB 17 2014
THE FLOOD WARNING CONTINUES FOR
THE SKOOKUMCHUCK RIVER NEAR BUCODA
* UNTIL TUESDAY EVENING.
* AT 10 PM MONDAY THE STAGE WAS 15.5 FEET.
* FLOOD STAGE IS 13.5 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS CRESTING NEAR 15.5 FEET AT 10 PM MONDAY.
THE RIVER WILL BEGIN RECEDING OVERNIGHT FALLING BELOW FLOOD STAGE
TUESDAY AFTERNOON.
* IMPACT...AT 15.0 FEET...THE SKOOKUMCHUCK RIVER IN THURSTON COUNTY
WILL FLOOD SEVERAL RESIDENTIAL AND BUSINESS AREAS AROUND BUCODA.
FLOOD WATERS WILL COVER MANY ROADS
&&
LAT...LON 4677 12251 4676 12274 4672 12286 4681 12293 4688 12278
4692 12260
$$
WAC041-180719-
/O.CAN.KSEW.FL.W.0007.000000T0000Z-140218T1105Z/
/NEWW1.1.ER.140217T1749Z.140217T2315Z.140218T0352Z.NO/
1049 PM PST MON FEB 17 2014
THE FLOOD WARNING HAS ENDED FOR
THE NEWAUKUM R NR CHEHALIS
* AT 9:45 PM MONDAY THE STAGE WAS 10.0 FEET.
* FLOOD STAGE IS 10.5 FEET.
* FELL BELOW FLOOD STAGE THIS EVENING.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE AROUND 8 PM MONDAY AND
WILL CONTINUE TO FALL.
&&
LAT...LON 4657 12248 4652 12289 4662 12305 4675 12295 4668 12286
4676 12264
$$
WAC067-181449-
/O.EXT.KSEW.FL.W.0009.000000T0000Z-140220T0408Z/
/CGMW1.1.ER.140218T0225Z.140219T0000Z.140219T1908Z.NO/
1049 PM PST MON FEB 17 2014
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE CHEHALIS RIVER NEAR GRAND MOUND
* UNTIL WEDNESDAY EVENING.
* AT 10:00 PM MONDAY THE STAGE WAS 14.4 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 15.4 FEET
AROUND 4 PM TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE LATE
WEDNESDAY MORNING.
* IMPACT...AT 14.0 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL
FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY INCLUDING JAMES ROAD...
INDEPENDENCE ROAD AND MOON ROAD. FLOOD WATERS WILL ALSO COVER
NEARBY FARM LANDS.
&&
LAT...LON 4672 12305 4677 12315 4682 12340 4693 12318 4690 12304
4681 12289
$$
WAC027-181449-
/O.EXT.KSEW.FL.W.0010.140218T1439Z-140221T2009Z/
/CRPW1.1.ER.140218T1439Z.140219T1800Z.140221T1109Z.NO/
1049 PM PST MON FEB 17 2014
...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE CHEHALIS RIVER AT PORTER
* FROM 7 AM TUESDAY UNTIL FRIDAY AFTERNOON.
* AT 9:45 PM MONDAY THE STAGE WAS 20.2 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 7 AM
TUESDAY AND CREST NEAR 21.8 FEET AROUND 10 AM WEDNESDAY. THE RIVER
WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* IMPACT...AT 21.0 FEET...THE CHEHALIS RIVER IN GRAYS HARBOR WILL
FLOOD LOW PASTURE LANDS AND SOME ROADS. HIGH TIDAL LEVELS AT
ABERDEEN WILL WORSEN FLOODING ALONG THE LOWER REACHES.
&&
LAT...LON 4682 12340 4689 12347 4689 12362 4706 12360 4707 12333
4693 12318
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Feb 17, 9:10 AM PST, 58 minutes earlier.
Area forecast discussion, Feb 17, 9:10 AM PST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
910 AM PST MON FEB 17 2014
.SYNOPSIS...A FRONTAL SYSTEM WILL MOVE INLAND TODAY. THERE WILL BE
SCATTERED SHOWERS AND SUNBREAKS THIS AFTERNOON. THE NEXT FRONTAL
SYSTEM WILL BRING ANOTHER ROUND OF RAIN AND BLUSTERY WEATHER
TUESDAY. ANOTHER FRONT WILL MOVE THROUGH WESTERN WASHINGTON
WEDNESDAY NIGHT AND THURSDAY MORNING. THE ACTIVE WEATHER PATTERN
WILL GIVE WAY TO AN UPPER RIDGE OVER THE WEEKEND.
&&
.SHORT TERM...THE RAIN AND MOUNTAIN SNOW WILL SWITCH OVER TO
SCATTERED SHOWERS TODAY AND THE SATELLITE IMAGE SHOWS WELCOME
CLEARING JUST OFFSHORE. AT 9AM THERE WERE STILL SOME AREAS OF RAIN
OVER SW WA BUT THOSE WILL GIVE WAY TO SCATTERED SHOWERS AND A LITTLE
CLEARING BY NOON. THE SNOW WILL TAPER OFF IN THE MOUNTAINS AND THE
WINTER STORM WARNING FOR THE CASCADES ENDS AT NOON. THE NEXT FRONTAL
SYSTEM WILL START DEVELOPING WELL OFFSHORE TODAY AND SPEED INTO
WESTERN WA TUESDAY MORNING. THE MODELS SHOW A 981 MB LOW TRACKING TO
HAIDA GWAII TUESDAY MORNING WITH THE TRAILING FRONTAL SYSTEM GIVING
WESTERN WA AND WESTERN OREGON ANOTHER ROUND OF RAIN AND BLUSTERY
WEATHER THROUGH TUE AFTERNOON. SHOWERS AND ONSHORE FLOW ARE LIKELY
FOR TUE NIGHT AND WED WITH MOST OF THE PRECIP IN THE MOUNTAINS AND
MAYBE SOME CLEARING PERIODS AGAIN FOR THE LOWLANDS...THEN YET
ANOTHER SYSTEM...WHICH SHOULD BE THE LAST ONE IN THIS SERIES...WILL
REACH THE AREA WEDNESDAY NIGHT THRU THURSDAY MORNING.
.LONG TERM...A PRETTY ZONAL LOOKING PATTERN WITH WNW FLOW ALOFT
EARLY THURSDAY BECOMES MORE NW FRIDAY AND WRN WA SHOULD DRY OUT.
THERE IS A WEATHER SYSTEM PASSING BY TO THE NORTH WHICH COULD BRUSH
WRN WA...FRIDAY AND SATURDAY MIGHT TURN OUT TO BE A BIT CLOUDIER
WITH A LITTLE LIGHT PRECIP IN THE CASCADES. THE RIDGE IS SLOWER AND
WEAKER NOW BUT STILL BUILDS IN OVER THE AREA SUNDAY AND THE GFS
SHOWS IT STRENGTHENING OVER THE REGION MONDAY SO THE TREND TO A DRY
WEATHER FORECAST STILL LOOKS PRETTY GOOD.
&&
.HYDROLOGY...THE RAIN WAS HEAVIEST OVER SW WA OVERNIGHT WITH 2 TO 3
INCHES AND FLOOD WATCHES CONTINUE FOR GRAYS HARBOR COUNTY...LEWIS
COUNTY...MASON COUNTY...AND THURSTON COUNTY. AS OF 9AM THERE WERE
TWO FLOOD WARNINGS IN EFFECT...THE SKOKOMISH RIVER NEAR POTLATCH WAS
STILL RISING BUT A BIT SLOWER THAN THE FORECAST SO THAT MAY MISS
REACHING FLOOD STAGE TODAY. THE DESCHUTES RIVER NEAR RAINIER ROSE
ABOVE FLOOD STAGE THIS MORNING AND MINOR FLOODING IS EXPECTED. WHILE
THIS IS NOT A TYPICAL FLOOD PATTERN FOR WESTERN WASHINGTON ANOTHER
FRONT ON TUESDAY WILL KEEP EYES ON THE CHEHALIS...NEWAUKUM AND
SKOOKUMCHUCK...AND OF COURSE THE SKOKOMISH RIVER. RIVERS SHOULD
BEGIN RECEDING AROUND THURSDAY AS A DRIER PATTERN DEVELOPS.
&&
.AVIATION...STRONG WESTERLY FLOW ALOFT WILL CONTINUE THROUGH
TUESDAY. THERE IS MODERATE ONSHORE FLOW AT THE SURFACE IN THE WAKE
OF A FRONTAL SYSTEM THAT PASSED LAST NIGHT. THE AIR MASS IS MOIST
AND SOMEWHAT UNSTABLE. THERE IS STILL SOME RAIN IN THE FAR SOUTH BUT
MOSTLY THE WEATHER IS SCATTERED SHOWERS.
CEILINGS ARE MOSTLY MVFR WITH MULTIPLE CLOUD DECKS. A FEW VFR AND
IFR CEILINGS EXIST. A GENERAL IMPROVING TREND FROM NORTHWEST TO
SOUTHEAST WILL LIFT CEILINGS TODAY. A CUMULUS FIELD IS LIKELY TO
FORM IN THE CLEARING AREAS. AFTER SUNSET THE CUMULUS WILL EVAPORATE
AND THERE COULD BE A FEW HOURS OF MOSTLY CLEAR SKIES IN SOME AREAS.
PATCHY FOG COULD DEVELOP LATE.
KSEA...MOSTLY MVFR CEILINGS LIFTING TO VFR IN THE AFTERNOON. METRO
AREA IS LIKELY TO STAY CLOUDY INTO THE EVENING AT LEAST SO DO NOT
EXPECT MUCH CLEARING. IFR FOG SEEMS UNLIKELY AT THIS POINT. GUSTY
SOUTH WINDS 12G22KT EASING TO 8-12KT TONIGHT. CHB
&&
.MARINE...A WEAK RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA
TODAY. THIS WILL ALLOW WINDS TO DIMINISH BELOW 20 KT HOWEVER BRIEFLY
OVER MOST AREAS. SMALL CRAFT ADVISORY STRENGTH WINDS WILL CONTINUE
OVER PUGET SOUND AND THE COAST AT TIMES AND THE ADVISORIES WILL
REMAIN IN EFFECT OVER THOSE WATERS.
NEXT FRONT ASSOCIATED WITH A 980 MB LOW MOVING INTO HAIDA GWAII WILL
MOVE THROUGH THE WATERS ON TUESDAY. AT THIS POINT THIS SYSTEM LOOKS
TO BE WEAKER THEN THE PREVIOUS TWO FRONTS WITH JUST SMALL CRAFT
ADVISORY WINDS FORECAST FOR ALL OF THE WATERS. ANOTHER FRONT WILL
MOVE THROUGH THE WATERS LATER WEDNESDAY INTO THURSDAY MORNING.
SWELL WILL REMAIN IN THE TEENS OVER THE COASTAL WATERS FOR THE NEXT
FEW DAYS AS THE SERIES OF STORMS CONTINUES INTO THE MIDDLE OF THE
WEEK. BEGINNING FRIDAY HIGH PRESSURE WILL BUILD AND WINDS WILL BE
CONSIDERABLY LIGHTER. CHB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING CASCADES THIS MORNING.
WINTER STORM WATCH CASCADES TUESDAY AND TUESDAY NIGHT.
FLOOD WARNING SKOKOMISH AND DESCHUTES RIVER.
FLOOD WATCH MASON...THURSTON...LEWIS...GRAYS HARBOR COUNTIES.
PZ...SMALL CRAFT ADVISORY COAST...WEST ENTRANCE TO THE STRAIT...
AND PUGET SOUND AND HOOD CANAL.
SMALL CRAFT ADVISORY FOR ROUGH BAR GRAYS HARBOR BAR.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLIn the hours before
Local storm report, Feb 17, 6:37 AM PST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
637 AM PST MON FEB 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM HEAVY RAIN CURTIS 46.59N 123.11W
02/17/2014 M2.50 INCH LEWIS WA PUBLIC
12 HOUR TOTAL
&&Local storm report, Feb 17, 8:18 AM PST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
818 AM PST MON FEB 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM HEAVY RAIN 5 NNW GRAND MOUND 46.88N 123.04W
02/17/2014 M2.65 INCH THURSTON WA TRAINED SPOTTER
3PM SUNDAY TO 8AM THIS MORNING
&&
MMLocal storm report, Feb 17, 8:52 AM PST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
852 AM PST MON FEB 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 ENE FEDERAL WAY 47.34N 122.25W
02/17/2014 M2.10 INCH KING WA TRAINED SPOTTER
SPOTTER MEASURED 2.1 INCHES OF RAIN IN 24 HOURS. STILL
RAINING AT 7 AM.
&&
JSMITHLocal storm report, Feb 17, 9:38 AM PST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
938 AM PST MON FEB 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM HEAVY RAIN 1 NNW CHEHALIS 46.68N 122.97W
02/17/2014 M2.00 INCH LEWIS WA TRAINED SPOTTER
IN LAST 20 HOURS.
0925 AM HEAVY RAIN 1 NW TACOMA 47.26N 122.47W
02/17/2014 M1.87 INCH PIERCE WA TRAINED SPOTTER
IN PAST 20 HOURS.
&&
JSMITHLocal storm report, Feb 17, 9:48 AM PST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
948 AM PST MON FEB 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 AM FLOOD 1 NNW CHEHALIS 46.67N 122.97W
02/17/2014 LEWIS WA TRAINED SPOTTER
COAL CREEK REPORTED WELL OVER BANKFULL NEAR COAL CREEK RD
AND NATIONAL AVE. NO FLOODING ON ROADS.
&&
JSMITHLocal storm report, Feb 17, 9:55 AM PST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
955 AM PST MON FEB 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM HEAVY RAIN HOODSPORT 47.41N 123.14W
02/17/2014 M2.50 INCH MASON WA TRAINED SPOTTER
24 HOUR TOTAL.
&&
JSMITHThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:04 AM PST | Small Craft Advisory | SEW | 61 hr | |
| Feb 17, 3:23 AM PST | Winter Storm Watch | SEW | 11 hr | |
| Feb 17, 7:59 AM PST | River Flood Warning | SEW | Thurston | 13 hr |
| Feb 17, 11:29 AM PST | River Flood Warning | SEW | Lewis, Thurston | 26 hr |
| Feb 17, 2:25 PM PST | Winter Storm Warning | SEW | 37 hr | |
| Feb 17, 2:25 PM PST | Winter Weather Advisory | SEW | 32 hr | |
| Feb 17, 2:28 PM PST | Wind Advisory | SEW | San Juan | 25 hr |
| Feb 17, 2:32 PM PST | Gale Warning | SEW | 33 hr | |
| Feb 17, 2:32 PM PST | Small Craft Advisory | SEW | 37 hr | |
| Feb 17, 3:39 PM PST | River Flood Warning | SEW | Grays Harbor | 4 days |
| Feb 17, 3:39 PM PST | River Flood Warning | SEW | Thurston | 68 hr |
Nearby
River Flood Warnings in Washington, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.